Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Alcohol addict with high blood pressure. On ramapril. Can I increase medication?

hello doctor i am a 51 yr old male, 6 4 225 lbs, heavy drinker and now approx 15 lbs from ideal weight- quite active and otherwise in good health- last 3 yrs blood pressure under control weight around 215 lbs - consistent in the 125/80 s & have been on medication ramapril/ norvasc daily - the last 3 months my bp has mesasured approx 140/100?...should i increase my medication or try to reduce weight slowly back down to see if my bp returns to normal. thank you
Asked On : Tue, 22 Jan 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to HCM,
After going through your history, you are Hypertensive and Overweight, your drugs are good one but you need to take care of life style :
1) You should try to reduce weight gradually as decrease in weight will reduce BP reading also.
2) please moderate use of alcohol as this will also help you.
3) Regular physical exercise will help for both BP and weight.
In the mean time if BP is high dose can be increased with consultation of local physician and when you get good readings dose can again be reduced gradually.
Please also reduce salt intake to
By chance if you smoke please stop smoking.
Take help of Dietitian to plan diet for you and gradual incremental exercise programme.
I am sure if you are determined then you can quit alcohol and reduce weight as well.
Best of Luck.
Answered: Tue, 22 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor